MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. XPS® BLADE; BUR, EAR, NOSE AND THROAT

MEDTRONIC PUERTO RICO OPERATIONS CO. XPS® BLADE; BUR, EAR, NOSE AND THROAT
Model Number 1884002
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/20/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned.A product analysis has not been performed.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The customer reported that a blade broke during use.There was no patient impact or injury.There customer also reported that two similar events occurred previously.Case 1 of 3 was filed under regulatory report # 3004209178-2017-20317 (medtronic internal reference number 702059037).Case 2 of 3 was filed under regulatory report # 3004209178-2017-20318 (medtronic internal reference number (b)(4)).This regulatory report is being filed for case 3 of 3 (medtronic internal reference number (b)(4)).
 
Additional Manufacturer Narrative
The product analysis indicates one opened and three sealed samples of part number 1884002 from lot number hg1r6bq were received.Only the opened sample was analyzed.A microscope and calipers were used to evaluate the opened sample.Visually, the inner tip was broken off at the first proximal tooth valley which would have resulted in the reported event.The portion that broke off was not returned however it would have measured approximately ¼¿.The mouth opening where the cutting action is performed showed impact marks on the outer cutter consistent with the damage occurring while the blade was moving in a clockwise direction.There were no signs of misuse or mishandling.Visually, there were no signs of bends in the inner or outer assemblies.There was uneven wear inside the cutting tip which may indicate an interference fit (profile deviation) between the inner and outer assemblies.There was even wear 5/8¿ from the distal face of the inner hub.The inner cutter and outer tube are supplier manufactured.If information is provided in the future, a supplemental report will be issued.

Brand Name
XPS® BLADE
Common Device Name
BUR, EAR, NOSE AND THROAT
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
MDR Report Key6945839
Report Number3004209178-2017-21727
Device Sequence Number19012451
Product Code EQJ
UDI-Device Identifier20681490047443
UDI-Public20681490047443
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/21/2025
Device Model Number1884002
Device Catalogue Number1884002
Device Lot NumberHG1R6BQ
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/30/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/20/2017
Supplement Date Received by Manufacturer01/31/2018
Initial Report FDA Received Date10/12/2017
Supplement Report FDA Received Date02/23/2018
Patient Sequence Number1